Alert archive / Georgia / Frost Advisories in 2017
Frost Advisory 6, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Nov 24, 2017, 9:30 PM EST for 5 counties in South Carolina; 8 counties in Georgia. It took effect at Nov 25, 2017, 1:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2017, 9:30 PM EST (02:30 UTC)
- In effect from
- Nov 25, 2017, 1:00 AM EST
- Expired
- Nov 25, 2017, 9:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799 WWUS72 KCHS 250230 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 930 PM EST Fri Nov 24 2017 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-052- 251030- /O.NEW.KCHS.FR.Y.0006.171125T0600Z-171125T1400Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, and Daniel Island 930 PM EST Fri Nov 24 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST SATURDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 1 AM to 9 AM EST Saturday. * LOCATIONS...west of a line from Huger to Summerville, Hendersonville, Pocotaligo and Hardeeville in Southeast South Carolina and from Port Wentworth to Richmond Hill, Riceboro and Ludowici in Southeast Georgia. * TEMPERATURES...33 to 37 degrees with scattered frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
2 follow-up statements
832 WWUS72 KCHS 250801 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 301 AM EST Sat Nov 25 2017 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-052- 251400- /O.CON.KCHS.FR.Y.0006.000000T0000Z-171125T1400Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, and Daniel Island 301 AM EST Sat Nov 25 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...west of a line from Huger to Summerville, Hendersonville, Pocotaligo and Hardeeville in Southeast South Carolina and from Port Wentworth to Richmond Hill, Riceboro and Ludowici in Southeast Georgia. * TEMPERATURES...33 to 37 degrees with scattered to widespread frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
816 WWUS72 KCHS 251401 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 901 AM EST Sat Nov 25 2017 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-052- 251515- /O.EXP.KCHS.FR.Y.0006.000000T0000Z-171125T1400Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, and Daniel Island 901 AM EST Sat Nov 25 2017 ...FROST ADVISORY HAS EXPIRED... Temperatures will continue to rise. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 24, 5:46 PM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Nov 24, 5:46 PM EST, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Charleston SC 546 PM EST Fri Nov 24 2017 .SYNOPSIS... Low pressure is currently moving away from the coast. A cold front will then shift through the area late Saturday night followed by mainly dry high pressure into the middle of next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Clouds associated with low pressure centered well offshore of the South Carolina coast are holding firm across across the beaches and into the Charleston Tri-County area. This should change shortly as the low moves farther offshore. Clear skies should prevail for the rest of the night. Upstream cirrus should remain mainly remain west of the region, although a few wisps could certainly traverse the area through daybreak with no meaningful impacts. The boundary layer is poised to decouple after sunset across inland areas which will gradually work east the coast as the pressure gradient relaxes. Solid radiational conditions are expected with incoming high resolution data now suggesting many areas could drop into the mid 30s away from the coast early Saturday morning. Have opted to lower overnight temperatures by a few degrees for most areas, but limited lows to the upper 30s for now except in a few select sheltered areas. If model trends continue to trend colder over the next few hours then a Frost Advisory may need to be considered for inland areas--possibly for all but the coastal zones. Will update the Hazardous Weather Outlook to highlight that an advisory may be needed. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... High pressure will slide east over the area this weekend with a west/southwest flow contributing to noticeably warmer temps on Saturday ahead of a cold front approaching from the north/northwest. In general, Saturday afternoon highs should peak in the upper 60s for most areas. A large mid/upper lvl trough of low pressure will then expand over the East Conus and help push a dry cold front into the area Saturday night through early Sunday. Temps will be cooler post fropa as sfc winds turn northerly and cold air advection takes place. Sunday afternoon temps will struggle to warm into the lower 60s in northern areas and into the middle 60s in southern areas under a full sun. Areas will experience the coldest temps Sunday night, when radiational cooling under clear skies favors overnight lows in the mid/upper 30s away from the coast. Some frost is not out of the question, especially for locations well inland in Southeast South Carolina. Sfc high pressure will then become centered just north of the area on Monday, favoring a light onshore wind and temps warming back into the middle 60s over most areas. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... High pressure will generally prevail through Thursday, although some coastal troughing could lead to a few showers starting Wednesday. A cold front may cause more showers Thursday night and Friday. Temperatures look to be at or above normal through the period. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Primary concern: * None VFR. Extended Aviation Outlook: VFR conditions will prevail at both terminals Saturday afternoon through Wednesday. && .MARINE... Tonight: An area of weak low pressure is currently moving away from the coast. At the same time, high pressure is located inland. The interaction between these features is generating northerly winds. The pressure gradient is forecasted to decrease overnight and the result will be a downward trend in both winds and seas, especially by daybreak. After midnight the Small Craft Advisory for the GA waters beyond 20 nm should expire. Saturday through Wednesday: High pressure will build over the coastal waters this weekend, favoring northeast winds to become primarily offshore by Saturday. A cold front will then push over the coastal waters Saturday night into early Sunday, temporarily increasing winds from the north as cold air advects over the area. Winds could gust around 20 kts on Sunday, mainly over South Carolina waters where mixing is strongest. Seas will range between 2-4 ft. High pressure will then prevail into the middle of next week with wind/seas that remain below Small Craft Advisory levels. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...Small Craft Advisory until 1 AM EST Saturday for AMZ374. &&
Hazardous weather outlook, Nov 24, 5:46 PM EST, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 546 PM EST Fri Nov 24 2017 AMZ330-350-352-354-374-GAZ117-119-139>141-SCZ048>052-252245- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM-Coastal Bryan-Coastal Chatham-Coastal Liberty-Inland McIntosh- Coastal McIntosh-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 546 PM EST Fri Nov 24 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-252245- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- 546 PM EST Fri Nov 24 2017 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Frost: Patchy to perhaps scattered frost will be possible early Saturday morning. A Frost Advisory may be needed for some areas if confidence in the development of scattered frost increases. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Frost Advisories in Georgia, 2017Frost Advisories in South Carolina, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.